Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Buffalo, NY

June 13, 2021Ontario County, Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Jun 13, 2021, 11:01 PM EDT for Ontario County, Wayne County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 11:01 PM EDT (03:01 UTC)
Expired
Jun 13, 2021, 11:45 PM EDT
In force
44 min
Issued by
NWS Buffalo, NY

Counties Ontario County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 101 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

077 
WWUS81 KBUF 140301
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
1101 PM EDT Sun Jun 13 2021

NYZ004>006-014-140345-
Ontario-Oswego-Wayne-Northern Cayuga-
1101 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...CAYUGA...SOUTHWESTERN
OSWEGO AND NORTHEASTERN ONTARIO COUNTIES...

At 1100 PM EDT, a cluster of strong thunderstorms was located from 
near Manchester to Oswego, moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm, along with torrential rainfall.

Locations impacted include...
Oswego, Fulton, Canandaigua, Ontario, Newark, Williamson, Marion, 
Lyons, Palmyra, Clifton Springs, Clyde, Phelps, Sodus, Weedsport, 
Montezuma, and Cato.

This includes Interstate 90 between exits 43 and 40.
 
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4321 7734 4332 7706 4331 7697 4334 7691
      4335 7681 4356 7645 4357 7636 4356 7629
      4322 7625 4324 7626 4320 7627 4323 7631
      4323 7648 4311 7647 4310 7650 4307 7650
      4302 7664 4301 7696 4292 7697 4280 7733
TIME...MOT...LOC 0300Z 248DEG 26KT 4314 7704 
$$

Hitchcock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 10:14 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 13, 10:14 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1014 PM EDT Sun Jun 13 2021

.SYNOPSIS...
A few widely scattered showers and storms are possible tonight
through Monday, but the spotty nature of the storms will prevent
most areas from seeing any significant rainfall. Surface high
pressure builds into the region Tuesday with cooler and drier
weather through Thursday. Chances for showers return towards the
tail end of the week.

&&

.NEAR TERM /THROUGH MONDAY/...
A weak mid level trough in the 925-700MB layer is stretching from
central Lake Ontario to Allegany County late this evening. Forcing
and convergence along the trough axis combined with a narrow plume
of more favorable moisture along and ahead of it continue to support
clusters of strong thunderstorms. Instability is starting to drop
with the onset of evening cooling of the boundary layer, although
forcing and advection just ahead of the trough will still maintain
enough instability to support thunder through about 06Z as these
clusters of storms move into the eastern Lake Ontario region.

Some of the cores have become strong at times and capable of
producing small hail, gusty winds, and very heavy downpours. Overall
trends suggest a low, but non-zero risk of severe weather as they
move east through the midnight hour.

Western NY has already cleared out, and this clearing trend will
move east overnight.

Another more robust shortwave trough will track into the Great Lakes
Monday. Instability will increase during the day with 30kts of 0-6km
bulk shear across the region and a round of storms are possible
across the region. There will be a few factors that diminish the
severe threat Monday, one being cloud cover through the morning
hours limiting instability. Another is the lower dewpoints, in the
50s and weak lapse rates. While thunderstorms are possible, severe
threat is low. Temperatures will rise into the low to mid 70s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
By Monday night, the main mid-level closed low and associated
coherent vort max will be transitioning through the forecast area.
This will allow for the best lift and co-located mid-level cold pool
to slowly migrate through the area. As a result, showers will come
to an end from west to east as this occurs through the night.

Deep layer northwesterly flow and continued cold advection continue
after the passage of the main mid-level low right through the short
term period. Skies gradually get progressively clearer, as well, as
layer RH values subside with surface high pressure advancing toward
the area. This will yield a period of brisk NW flow over the area
from Tuesday and Wednesday with a diurnal minimum Tuesday night.
During this minimum, radiational cooling with clear skies and
lighter flow should allow for decoupling and strong temperature
falls in the valleys. There is an outside chance of a bit of
isolated frost in the valleys of the Southern Tier and North Country
should everything work out perfectly. Otherwise, temperatures will
fall below normal across the board.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A large area of high pressure centered over the Great Lakes
Wednesday night will provide a quiet start to the long term period.
The area of high pressure will track from the Great Lakes to just
off the Mid-Atlantic coast by Friday afternoon. As the high pressure
tracks southeast, an area of low pressure will track across Ontario
and into Quebec, with its trailing cold front (and pre-frontal
trough) crossing Western and North Central NY late Friday afternoon
into early Saturday morning.  Showers and thunderstorms will be
possible as the trough and front cross the area. Behind the passing
cold front, the potential for showers will continue through most of
Saturday as the axis of the larger scale trough crosses the region.
High pressure will provide for quiet weather to finish off the
weekend on Sunday, but a few showers may linger for eastern
portions of the area.

Temperatures during the long term will warm from the low to mid 70s
on Thursday to the mid 70s and low 80s for most areas for Friday and
Saturday, followed by cooler temps in the low to mid 70s for Sunday.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
VFR will prevail most of the time tonight through Monday, but
scattered showers and storms will be capable of producing
brief/local MVFR to IFR conditions.

A weak trough will cross the area from west to east through the
first half of tonight, producing scattered showers and thunderstorms
from just east of KROC to the eastern Lake Ontario region through
the early overnight. Mainly dry weather will return from west to
east overnight following this line of scattered storms.

Another mid level trough will cross the eastern Great Lakes Monday,
producing more scattered showers and a few isolated thunderstorms.

Outlook...

Tuesday...Mainly VFR. A chance of showers.
Wednesday through Friday...VFR.

&&

.MARINE...
A few scattered showers and thunderstorms will cross the eastern
Great Lakes this evening, capable of producing isolated gusty winds
and hail.

A weak surface trough will gradually move across the eastern Great
Lakes tonight, but winds will not pick up much until Monday
following its passage. This will produce some chop, with conditions
expected to approach but likely fall short of small craft criteria
on Monday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock/HSK
NEAR TERM...Hitchcock/HSK
SHORT TERM...Fries
LONG TERM...SW
AVIATION...Hitchcock
MARINE...Fries/Hitchcock/HSK
Hazardous weather outlook, Jun 13, 5:22 AM EDT, 17 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
522 AM EDT Sun Jun 13 2021

NYZ001>008-010-011-141000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-
522 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-019>021-085-141000-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
522 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms may develop this afternoon and early
evening. Thunderstorms that do develop may produce gusty winds and
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-141000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
522 AM EDT Sun Jun 13 2021

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Special weather statement, Jun 13, 8:43 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Buffalo NY
843 PM EDT Sun Jun 13 2021

NYZ013-014-140115-
Ontario-Livingston-
843 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LIVINGSTON AND
SOUTHWESTERN ONTARIO COUNTIES...

At 842 PM EDT, a strong thunderstorm was located near Conesus, or 12
miles northeast of Dansville, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Conesus, Bristol, Naples, Honeoye, Hemlock, Springwater, Canadice,
Bristol Mountain and Hunt Hollow.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4262 7774 4278 7773 4286 7738 4264 7736
      4258 7737
TIME...MOT...LOC 0042Z 264DEG 19KT 4272 7759

Hitchcock
Special weather statement, Jun 13, 8:45 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
845 PM EDT Sun Jun 13 2021

NYZ021-140115-
Allegany-
845 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEGANY COUNTY...

At 845 PM EDT, a strong thunderstorm was located near Wellsville,
moving east at 25 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Wellsville, Whitesville, Andover, Alma, Stannards, Paynesville,
Little Genesee and Ceres.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4200 7829 4222 7774 4200 7775
TIME...MOT...LOC 0045Z 250DEG 22KT 4211 7789

EAJ
Special weather statement, Jun 13, 9:31 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Buffalo NY
931 PM EDT Sun Jun 13 2021

NYZ021-140200-
Allegany-
931 PM EDT Sun Jun 13 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ALLEGANY
COUNTY...

At 930 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Shinglehouse to near Genesee.
Movement was east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms, in addition to heavy rainfall.

Locations impacted include...
Whitesville, Bolivar, Alma, Stannards, Paynesville, Little Genesee
and Ceres.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4200 7831 4202 7831 4210 7807 4208 7775
      4200 7775
TIME...MOT...LOC 0130Z 251DEG 17KT 4201 7824 4199 7792

EAJ
Special weather statement, Jun 13, 9:54 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Buffalo NY
954 PM EDT Sun Jun 13 2021

NYZ003-004-140230-
Wayne-Monroe-
954 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE AND SOUTHEASTERN
MONROE COUNTIES...

At 954 PM EDT, a strong thunderstorm was located over East Rochester,
moving east at 15 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm, along with brief heavy downpours.

Locations impacted include...
Rochester, Irondequoit, East Rochester, Webster, Fairport, Brighton,
Ontario, Henrietta, Penfield, Williamson, Marion, Palmyra, Sodus,
Walworth, Macedon, and Pittsford.

This includes the following highways...
 Interstate 390 near exit 12.
 Interstate 90 near exit 46.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4301 7765 4313 7766 4333 7718 4333 7714
      4332 7709 4310 7699 4303 7734 4304 7748
TIME...MOT...LOC 0154Z 251DEG 12KT 4309 7751

Hitchcock
Special weather statement, Jun 13, 10:23 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1023 PM EDT Sun Jun 13 2021

NYZ003-004-013-014-140300-
Ontario-Livingston-Wayne-Monroe-
1023 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...NORTHEASTERN
LIVINGSTON...SOUTHEASTERN MONROE AND NORTHERN ONTARIO COUNTIES...

At 1022 PM EDT, a strong thunderstorm was located near Victor, or
near Fairport, moving east at 20 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm, along with very heavy rainfall.

Locations impacted include...
Canandaigua, East Rochester, Fairport, Fair Haven Beach State Park,
Newark, Williamson, Marion, Lyons, Palmyra, Victor, Honeoye Falls,
Bristol, Lima, Clifton Springs, Clyde, Phelps, Sodus, Bloomfield,
and Farmington.

This includes Interstate 90 between exits 45 and 42.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4286 7765 4312 7750 4339 7667 4336 7668
      4334 7670 4333 7670 4332 7672 4325 7671
      4320 7673 4302 7692 4301 7696 4297 7696
      4291 7703 4281 7762
TIME...MOT...LOC 0222Z 258DEG 18KT 4302 7737

Hitchcock
Special weather statement, Jun 13, 11:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1101 PM EDT Sun Jun 13 2021

NYZ004>006-014-140345-
Ontario-Oswego-Wayne-Northern Cayuga-
1101 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...CAYUGA...SOUTHWESTERN
OSWEGO AND NORTHEASTERN ONTARIO COUNTIES...

At 1100 PM EDT, a cluster of strong thunderstorms was located from
near Manchester to Oswego, moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm, along with torrential rainfall.

Locations impacted include...
Oswego, Fulton, Canandaigua, Ontario, Newark, Williamson, Marion,
Lyons, Palmyra, Clifton Springs, Clyde, Phelps, Sodus, Weedsport,
Montezuma, and Cato.

This includes Interstate 90 between exits 43 and 40.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4321 7734 4332 7706 4331 7697 4334 7691
      4335 7681 4356 7645 4357 7636 4356 7629
      4322 7625 4324 7626 4320 7627 4323 7631
      4323 7648 4311 7647 4310 7650 4307 7650
      4302 7664 4301 7696 4292 7697 4280 7733
TIME...MOT...LOC 0300Z 248DEG 26KT 4314 7704

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:43 PM EDTSpecial Weather StatementBUFLivingston32 min
Jun 13, 8:45 PM EDTSpecial Weather StatementBUFAllegany30 min
Jun 13, 9:19 PM EDTSpecial Marine WarningBUF73 min
Jun 13, 9:31 PM EDTSpecial Weather StatementBUFAllegany29 min
Jun 13, 9:54 PM EDTSpecial Weather StatementBUFWayne36 min
Jun 13, 10:23 PM EDTSpecial Weather StatementBUFWayne37 min
Jun 13, 11:45 PM EDTSpecial Weather StatementBUFJefferson, Oswego30 min
Jun 14, 12:04 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis56 min
Jun 14, 12:42 AM EDTSpecial Weather StatementBUFLewis33 min
Jun 14, 1:17 AM EDTSpecial Weather StatementBUFLewis43 min
Jun 14, 5:08 PM EDTSpecial Weather StatementBUFNiagara37 min
Jun 14, 5:36 PM EDTSpecial Weather StatementBUFGenesee, Niagara24 min
Jun 14, 6:04 PM EDTSpecial Weather StatementBUFGenesee41 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.